Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Tampa Bay, FL

June 19, 2018Pinellas County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 19, 2018, 4:21 PM EDT for Pinellas County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2018, 4:21 PM EDT (20:21 UTC)
Expired
Jun 19, 2018, 4:45 PM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 28 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:46 PM EDTTSTM WND GST 39Albert Whitted Airport, FLASOS MEASURED WIND GUST OF 34 KNOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

050 
WWUS82 KTBW 192021
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
421 PM EDT TUE JUN 19 2018
 
FLZ050-192045-
Pinellas FL-
421 PM EDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PINELLAS COUNTY
UNTIL 445 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gandy, or near Pinellas Park. This storm was nearly stationary.

Small hail and winds in excess of 40 mph will be possible with this 
storm...in addition to frequent lightning.

Locations impacted include...
Largo, Pinellas Park, Downtown Saint Petersburg, St. Petersburg,
South Highpoint, Feather Sound, West And East Lealman, Gandy, Kenneth
City, Albert Whitted Airport, Tropicana Field, Weedon Island State
Preserve, Sawgrass Lake Park, Venetian Isles, Lealman, Vinoy Park,
Saint Pete Clearwater Airport, Crescent Lake, Snell Isle and
Highpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2791 8276 2795 8261 2781 8254 2779 8255
      2778 8256 2774 8263 2781 8272
TIME...MOT...LOC 2020Z 240DEG 0KT 2785 8263 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:24 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 19, 3:24 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
324 PM EDT Tue Jun 19 2018

.SHORT TERM (Tonight-Wednesday)...
Ridge axis remains across north central Florida with some drier
air in the mid and upper levels across the central and southern
zones limiting the overall convective coverage south and east of
the Tampa Bay area. From around Tampa Bay north across the Nature
Coast there is enough moisture to see scattered showers and
storms as the sea breeze pushes inland, but the steering flow is
from the northeast so the convection will drift south and
gradually propagate inland along outflow boundaries. Convection
will wind down this evening and push back out over the eastern
Gulf waters during the night. However, toward morning a few
showers and storms could move onshore into Levy and Citrus
counties as the ridge axis drifts south setting up a more
southwest to west flow into this area. The southwest to west flow
will help drive the west coast sea breeze inland faster and with
more moisture expected across much of the region Wednesday we'll
see scattered convection develop near the coast from around Tampa
Bay northward during the mid to late morning, then shifting
inland and south during the afternoon. Temperatures will remain
near to above normal with overnight lows in the 70s and daytime
highs on Wednesday in the upper 80s to mid 90s.

.MID TERM/LONG TERM...(Wednesday Night-Tuesday)...
Through the end of the week - An upper low/trough shifts from the
central plains to the Ohio Valley region with ridging aloft FL
sliding east. At the surface - The subtropical ridge stretching
across southern FL slips down to south of the Florida Keys as a weak
boundary/trough settles in across the Gulf coastal/southeastern
states. Model PWAT values in the 1.8 to around 2 inch range will
support scattered to occasionally numerous showers and
thunderstorms...which with westerly 1000-700MB flow will result in
morning Gulf/coastal convection moving inland and east during the
afternoon.

Sat and Sun - The upper low/trough dampens out at it tracks into
southeast Canada and allows the ridging to move back above FL. The
Gulf coast/southeast boundary/trough dissipates with the subtropical
ridge lifting back north...into central FL. Through the weekend the
1000-700MB flow begins to slacken and becomes more southerly. While
the atmosphere remains moist it dries slightly with PWAT in the 1.5
to 2.0 inches range...isolated to scattered showers and
thunderstorms will be more uniformly spread across the area.

Mon and Tue - Ridging holds aloft the area as a short wave trough
swings from the northern high plains to the upper Midwest. The
subtropical ridge continues trekking northward...into northern FL
with a relaxing gradient. 1000-700MB becomes southeasterly and
rather robust with some deeper moisture...the PWAT runs around 2
inches. Showers and storms form inland then translate toward the
Gulf coast later in the afternoons and evenings. Scattered to
numerous coverage is expected. For the last day of the period the
12Z GFS has a stronger boundary approaching closer to northern FL
than the 12Z ECMWF does...with some uncertainty in the forecast.

Temperatures run near or just above normal for the highs...the
lows will be above by a couple of degrees or so.

&&

.AVIATION...
Mainly VFR conditions are expected through the period with
isolated to scattered showers and a few thunderstorms possible
this afternoon and evening. This convection could cause some
brief MVFR/local IFR conditions. The sea breeze will move inland
to around the I-75 corridor shifting winds to west/northwest at
the coastal sites then light and variable winds will return to all
terminals after 03Z tonight. Winds will shift to southwest to
west by late Wednesday morning and increase as the sea breeze
moves inland with isolated convection developing by midday near
the coast.

&&

.MARINE...
High pressure across the central waters will sink to the south
through the remainder of the week to across the southern waters
during Thursday through Saturday. A weak pressure pattern on
Wednesday with light winds across the waters will quickly shift
to onshore during the late morning and early afternoon as the sea
breeze develops. During Thursday through Saturday a weakening
frontal trough will move into and stall out across the northern
Gulf waters as the surface ridge axis lies across the southern
peninsula with a southwest to west flow expected across the
waters. Wind and seas will be higher near any thunderstorms,
otherwise no headlines are expected.

&&

.FIRE WEATHER...
No fire weather hazards are expected for the next several days as
relative humidity values will remain well above critical levels.

&&

.Preliminary Point Temps/PoPs...
TPA  79  91  80  90 /  10  30  20  30
FMY  76  93  78  91 /  20  20  20  30
GIF  75  94  76  92 /  10  50  30  50
SRQ  77  91  80  88 /  10  20  20  30
BKV  73  92  76  91 /  10  40  20  30
SPG  80  90  81  90 /  10  20  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Thursday evening for
     Coastal Sarasota.

Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...69/Close
MID TERM/LONG TERM/DECISION SUPPORT...09/Rude
Hazardous weather outlook, Jun 19, 4:53 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
453 AM EDT Tue Jun 19 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-192100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
453 AM EDT Tue Jun 19 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Isolated to scattered thunderstorms are expected this afternoon,
mainly over the Nature Coast counties, and along the coastal areas
of west central and southwest Florida. The strongest thunderstorms
will be capable of producing heavy rain, frequent lightning, and
small hail.

...BEACH IMPACTS...
Red tide respiratory irritation will be possible along Sarasota
county beaches through Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

...THUNDERSTORM IMPACT...
Drier air is forecast to hold over the region Wednesday with only
isolated to scattered storm coverage expected. Increasing
moisture will lead to an increase in thunderstorms Thursday
through Monday, with scattered to numerous storms expected along
the sea breeze during the afternoon and early evening hours.
Locally heavy rains, frequent lightning strikes, strong gusty
winds, and perhaps some small hail will accompany the storms.

...BEACH IMPACTS...
Red tide respiratory irritation will be possible along Sarasota
county beaches Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

In the hours before

Special weather statement, Jun 19, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
421 PM EDT TUE JUN 19 2018

FLZ050-192045-
Pinellas FL-
421 PM EDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PINELLAS COUNTY
UNTIL 445 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gandy, or near Pinellas Park. This storm was nearly stationary.

Small hail and winds in excess of 40 mph will be possible with this
storm...in addition to frequent lightning.

Locations impacted include...
Largo, Pinellas Park, Downtown Saint Petersburg, St. Petersburg,
South Highpoint, Feather Sound, West And East Lealman, Gandy, Kenneth
City, Albert Whitted Airport, Tropicana Field, Weedon Island State
Preserve, Sawgrass Lake Park, Venetian Isles, Lealman, Vinoy Park,
Saint Pete Clearwater Airport, Crescent Lake, Snell Isle and
Highpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2791 8276 2795 8261 2781 8254 2779 8255
      2778 8256 2774 8263 2781 8272
TIME...MOT...LOC 2020Z 240DEG 0KT 2785 8263

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:43 PM EDTSpecial Marine WarningTBW32 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.